Skip to Content

COVID-19 

To protect patients and health care workers, click the button below for the latest updates and information for COVID-19 at Parkview.

COVID-19 Resources

Medicines That May Cause Arm or Leg Problems

Topic Overview

Some medicines can cause leg problems. A few examples are:

  • Birth control pills and estrogen. These can increase the risk of blood clots in the leg, which may cause pain or swelling.
  • Calcium channel blockers, which are used to treat high blood pressure. These can cause leg swelling.
  • Diuretics. These can cause leg cramps.

Muscle cramps may also occur when you stop using some medicines, such as steroids or opioids.

Call the doctor who prescribed the medicine before taking another dose. The medicine may need to be stopped, changed, or the dose adjusted. An appointment may not be necessary.

If you are taking any medicine not prescribed by a doctor, stop taking the medicine. Talk to your doctor if you think you need to continue taking the medicine.

Credits

Current as of: June 26, 2019

Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

Health Library

Connect With Us

  • facebook
  • YouTube
  • twitter
  • GlassDoor
  • LinkedIn
  • Instagram
 

400 West 16th Street, Pueblo, CO 81003

719.584.4000